Alert archive / Wisconsin / Gale Watches in 2021
Gale Watch 15, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale watch at Sep 23, 2021, 8:31 PM CDT. It took effect at Sep 24, 2021, 5:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 23, 2021, 8:31 PM CDT (01:31 UTC)
- In effect from
- Sep 24, 2021, 5:00 PM CDT
- Expired
- Sep 24, 2021, 3:26 AM CDT
- In force
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
836 WHUS73 KMKX 240131 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 831 PM CDT Thu Sep 23 2021 LMZ643>646-240800- /O.CON.KMKX.SC.Y.0074.000000T0000Z-210924T0800Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 831 PM CDT Thu Sep 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT FRIDAY... * WHAT...Waves 2 to 5 ft. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...Until 3 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ080-669-671-673-675-777-779-870-872-874-876-878-241200- /O.NEW.KMKX.GL.A.0015.210924T2200Z-210925T0600Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 831 PM CDT Thu Sep 23 2021 ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WHAT...Southwest winds 20 to 25 kt with gusts up to 35 kt and waves 5 to 8 ft possible. * WHERE...Southern Open Waters of Lake Michigan. * WHEN...From Friday afternoon through late Friday night. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
1 follow-up statement
167 WHUS73 KMKX 240826 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 326 AM CDT Fri Sep 24 2021 LMZ643>646-241630- /O.EXP.KMKX.SC.Y.0074.000000T0000Z-210924T0800Z/ /O.NEW.KMKX.SC.Y.0075.210924T1800Z-210925T1200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 326 AM CDT Fri Sep 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT SATURDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM CDT EARLY THIS MORNING... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt becoming west-northwest 15 to 25 kt late this evening. Waves 2 to 4 ft expected. * WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL. * WHEN...From 1 PM this afternoon to 7 AM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ080-669-671-673-675-777-779-870-872-874-876-878-241630- /O.UPG.KMKX.GL.A.0015.210924T2200Z-210925T0600Z/ /O.NEW.KMKX.GL.W.0020.210924T2200Z-210925T0600Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 326 AM CDT Fri Sep 24 2021 ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM CDT SATURDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt and waves 6 to 9 ft expected. * WHERE...Southern Open Waters of Lake Michigan. * WHEN...From 5 PM this afternoon to 1 AM CDT Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ MRC
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale watch went out at Sep 23, 3:49 PM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, Sep 23, 3:49 PM CDT, 4 hours 42 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
349 PM CDT Thu Sep 23 2021
.SHORT TERM...
(Issued 349 PM CDT Thu Sep 23 2021)
Tonight through Friday night:
Precip brushing the far northeast will wind down by early
evening, with decreasing clouds and winds overnight. This will
allow temps do drop into the 40s most places once again.
A strong shortwave and cold front will move through the area
later Friday into Friday night. Precipitable water should get up
to around an inch ahead of the front, with some decent forcing as
this system moves through. Moisture and forcing look even a bit
better now than models were showing 24 hours. Seems like a good
bet for some showers, mainly late in the afternoon and evening.
Instability looks a tad better, so kept a small chance for
thunderstorms. Temps will be warmer Friday with southerly winds
expected ahead of the front. Southerly winds will gust 25 to 35
mph ahead of the front as well.
DDV
&&
.LONG TERM...
(Issued 349 PM CDT Thu Sep 23 2021)
Saturday through Thursday:
It will be cooler and dry Saturday behind the departing system.
It then looks mainly dry and milder for the first half of next
week. The main question for early next week is still how much the
upper ridge will lean into the area vs staying in a troughing
pattern. Models overall have trended more towards the ridge,
suggesting near to above normal temps for this period. Onshore
winds most days will result in cooler conditions near the lake.
DDV
&&
.AVIATION...
(Issued 349 PM CDT Thu Sep 23 2021)
VFR conditions are likely to continue into Friday. Gusty
northerly winds will become lighter this evening and overnight.
Breezy southwest winds will develop ahead of an approaching low
and cold front by later Friday, with showers expected late
afternoon and into the evening as the front moves through. A few
rumbles of thunder will be possible as well. Winds will become
breezy out of the west behind the front Friday evening.
DDV
&&
.MARINE...
(Issued 349 PM CDT Thu Sep 23 2021)
Low pressure over southeast Michigan will progress to just north
of Lake Huron by Friday morning, weakening slightly as it
continues northward. Strong northerly winds will continue to
gradually ease from north to south this afternoon and evening.
High waves will slowly subside through tonight as well.
After a brief period of lighter winds, southerly winds will
increase Friday afternoon ahead of low pressure trough over Upper
Michigan and northern Wisconsin. There is a chance for southerly
gales across the southern open waters as the trough swings across
Lake Michigan Friday evening. Small Craft Advisory conditions are
expected for the nearshore waters tomorrow afternoon and evening.
High pressure will then through the Midwest and Ohio River Valley
Saturday into Sunday.
DDV
&&
.BEACHES...
(Issued 349 PM CDT Thu Sep 23 2021)
Strong northerly winds will gradually ease into this evening, with
waves of 4 to 8 feet lingering at Lake Michigan beaches.
Dangerous currents will are likely and conditions will continue
to be dangerous for even the strongest of swimmers. Swimming is
not advised until conditions improve going into Friday.
DDV
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Beach Hazards Statement...WIZ052-WIZ060-WIZ066-WIZ071-WIZ072
until midnight Friday.
LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 3
AM Friday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Sep 23, 3:14 PM CDT, 5 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 314 PM CDT Thu Sep 23 2021 WIZ046-047-051-052-056>060-062>072-242015- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 314 PM CDT Thu Sep 23 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight There is a high swim risk for Lake Michigan beaches until midnight tonight. Life threatening waves and currents are expected. Stay out of the water, and stay away from dangerous areas like piers, breakwalls, and river outlets. .DAYS TWO THROUGH SEVEN...Friday through Thursday There is a slight chance for thunderstorms late Friday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-242015- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 314 PM CDT Thu Sep 23 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Small Craft Advisory conditions will hang on into tonight, mainly for lingering high waves. .DAYS TWO THROUGH SEVEN...Friday through Thursday Another Small Craft Advisory will likely be needed Friday afternoon and evening as southerly winds increase ahead of an approaching cold front. There is a slight chance for thunderstorms Friday evening as the front moves through. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-242015- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 314 PM CDT Thu Sep 23 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Winds will continue to wind down this evening into tonight, with a few gale force gusts possible in the south through late this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Thursday Southerly winds may reach gale force for a time Friday evening ahead of an approaching cold front. There is a slight chance for thunderstorms Friday evening as the front moves through. DDV www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 3:26 AM CDT | Gale Warning | MKX | 22 hr | |
| Sep 24, 3:26 AM CDT | Small Craft Advisory | MKX | 40 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.